MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIX 1.4MM DRILL BIT/J-LATCH CALIBRATED F/BASIC TROCAR SYS; DRILL, BONE, POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIX 1.4MM DRILL BIT/J-LATCH CALIBRATED F/BASIC TROCAR SYS; DRILL, BONE, POWERED
Catalog Number 03.511.343
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: erl, hbe.Device is an instrument and is not implanted/explanted.Device is not expected to be returned for manufacturer review/investigation.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a matrix 1.4 mm drill bit/j-latch calibrated f/basic trocar system broke into three pieces during a mandibular osteotomy on (b)(6) 2018.There was a twenty-minute surgical delay related to retrieving the broken fragments from the patient's bone.All fragments were retrieved.No x-rays are available.The procedure was completed successfully with no patient harm.This report is for one (1) matrix 1.4 mm drill bit/j-latch calibrated f/basic trocar sys.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part # 03.511.343, synthes lot # u160461, supplier lot # u160461: release to warehouse date: 01 oct 2012, supplier: (b)(4).Unique: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was performed.Device condition: the drill bit (part 03.511.343, lot u160461, mfg 01 oct 2012) was received at us cq broken.The drill bit has broken into three pieces, both breaks are within the fluted section of the bit.The complaint condition was visually confirmed and consistent with the reported condition.Replication of the complaint condition is not applicable as the devices were returned broken.The material, and material properties of the returned part were determined to be conforming at the time of manufacture based on review of the dhr(s).Drawing review: relevant drawing(s) was reviewed.Dimensional analysis was not performed as relevant features are significantly deformed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed as the device (part 03.511.343, lot u160461) was received broken.A device inspection, device history record review and drawing review were performed as part of this investigation.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being over torqued or damaged during sterile processing).No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIX 1.4MM DRILL BIT/J-LATCH CALIBRATED F/BASIC TROCAR SYS
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7286564
Report Number2939274-2018-50700
Device Sequence Number13768345
Product Code DZI
UDI-Device Identifier10887587014456
UDI-Public(01)10887587014456(10)LOT#UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.511.343
Device Lot NumberU160461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer02/23/2018
03/28/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date03/21/2018
04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR
Patient Weight60